Translator Disclaimer
2019 Aliasing effects for random fields over spheres of arbitrary dimension
Claudio Durastanti, Tim Patschkowski
Electron. J. Statist. 13(2): 3297-3335 (2019). DOI: 10.1214/19-EJS1596


In this paper, aliasing effects are investigated for random fields defined on the $d$-dimensional sphere $\mathbb{S}^{d}$ and reconstructed from discrete samples. First, we introduce the concept of an aliasing function on $\mathbb{S}^{d}$. The aliasing function allows one to identify explicitly the aliases of a given harmonic coefficient in the Fourier decomposition. Then, we exploit this tool to establish the aliases of the harmonic coefficients approximated by means of the quadrature procedure named spherical uniform sampling. Subsequently, we study the consequences of the aliasing errors in the approximation of the angular power spectrum of an isotropic random field, the harmonic decomposition of its covariance function. Finally, we show that band-limited random fields are aliases-free, under the assumption of a sufficiently large amount of nodes in the quadrature rule.


Download Citation

Claudio Durastanti. Tim Patschkowski. "Aliasing effects for random fields over spheres of arbitrary dimension." Electron. J. Statist. 13 (2) 3297 - 3335, 2019.


Received: 1 November 2018; Published: 2019
First available in Project Euclid: 25 September 2019

zbMATH: 07113719
MathSciNet: MR4010981
Digital Object Identifier: 10.1214/19-EJS1596

Primary: 62M15, 62M40


Vol.13 • No. 2 • 2019
Back to Top